Thunderstorm Wind, Eagle
- When
- July 23, 5:35 PM MST to 5:40 PM MST
- Where
- Eagle County, (Ege)eagle
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.650, -106.833
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jul 23, 12:51 PM MST, 4 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 151 PM MDT SAT JUL 23 2005 .SHORT TERM (TONIGHT THROUGH MONDAY)... SUBSTANTIAL INCREASE IN MOISTURE ABOVE 12-16K IN AREA SOUNDING AND SUB-CLOUD LAYER JUICIER WITH DEW POINTS IN 40S TO LOW 50S. MOIST UNSTABLE FLOW TO KEEP FAIR CHANCE OF SHOWERS THROUGH THE PERIOD. MODELS IN FAIR AGREEMENT IN BROAD TERMS BUT HAVE ISSUES WITH THE SMALLER SPATIAL TEMPORAL WEATHER. EMBEDDED SHORT WAVES WILL BRING SOME LOCAL ENHANCEMENT TO CONVECTION CAUSING SOME AREAS OF LOCALLY HEAVY RAINS...SO FLASH FLOOD POTENTIAL WILL CONTINUE TO INCREASE THROUGH THE PERIOD. CURRENT FORECAST ON TRACK SO ONLY MINOR ADJUSTMENTS TO THE GRIDS. RE-POPULATED THE WIND FIELD WITH ETA12 DUE TO SOME OVERLY PERSISTENT EASTERLIES. DJC/21 .LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE PERIOD BEGINS WITH MOIST AIR IN PLACE OVER THE AREA AS THE UPPER RIDGE SITS TO OUR EAST. MOISTURE BEGINS TO SLOWLY DECREASE ON TUE. THEN THE DRYING SPEEDS UP ON WED AS AN UPPER RIDGE REBUILDS OVER THE DESERT SOUTHWEST. DRIER CONDITIONS WILL CONTINUE AS LONG AS THE RIDGE AXIS IS TO OUR WEST. HOWEVER THE RIDGE CREEPS EASTWARD LATE IN THE WEEK WITH TIMING INCONSISTENCIES BETWEEN MODEL RUNS. HAVE MADE A FEW ADJUSTMENTS TO THE POPS...MAINLY INCREASING THEM TOWARDS THE BEGINNING OF THE PERIOD...AND DECREASING THEM THU-SAT. TEMPS WILL DEPEND A GREAT DEAL UPON CLOUDS/PCPN...BUT WILL GENERALLY BE AROUND NORMAL. && .GJT WATCHES/WARNINGS/ADVISORIES... .CO...NONE. .UT...NONE. && DC/ELH
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
The Grand Junction radar (KGJX), 135 km away, was scanning. The volume nearest the first event began at 00:37 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469994.